MAUDE Adverse Event Report: ANGIODYNAMICS EVLT/25-OPS; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS EVLT/25-OPS; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT/25-OPS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).Device is unavailable for return.
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.It was reported the disposable device is not available for return to the manufacturer for a device evaluation as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the device was not returned, angiodynamics is unable to perform a device evaluation.However, the customers reported complaint of a broken (cracked) fiber is confirmed based on the photographic evidence provided.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.Angiodynamics' supplier of this device was informed of the event.The supplier performed a review of the device history records for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".During the manufacturing process, the device goes through several aql inspections.Each unit is also repeatedly bent and coiled during the processing and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to packaging and shipment.During the hene laser test the fiber tip is examined closely for damage.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #(b)(4).Device not returned, user photos provided.

Brand Name
EVLT/25-OPS
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5573439
Report Number1319211-2016-00063
Device Sequence Number11010192
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Hospital Service Technician
Device Expiration Date01/31/2019
Device Catalogue NumberEVLT/25-OPS
Device Lot Number4985182
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1